MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-500
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Reaction (2414); Low Oxygen Saturation (2477)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted which confirmed that the product met all quality criteria and manufacturing specifications prior to release.There is no information to indicate that a malfunction occurred.The instructions for use warn that the device must be used under the prescription of a physician.The nxstage user guide and instructions for use include allergic reaction as a potential risk associated with dialysis therapy and also include warnings to monitor for potential allergic reactions.The patient¿s blood pressure, vital signs, general well-being, and physical status should be monitored closely throughout the treatment.Biocompatability has been established.
 
Event or Problem Description
A report was received on (b)(6) 2021 from the nurse of a (b)(6) old female in the critical care unit status post cardiac arrest with cardiogenic shock including hypotension requiring vasoactive medications, who stated the patient experienced tachycardia and hypotension approximately five minutes into their first continuous renal replacement therapy (crrt) session on (b)(6) 2021.Additional information was received on 12 jan 2021 from the nurse who stated the patient also desaturated, with oxygen (o2) levels decreasing from 99-100% to 40-60%.Symptoms improved with administration of 1 mg intravenous epinephrine, sodium bicarbonate (dose not provided) and 100% fio2.The patient was rechallenged with the device later that day, after being premedicated with intravenous diphenhydramine, methylprednisolone and famotidine, doses unspecified and experienced no further reaction.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
MDR Report Key11242944
Report Number3003464075-2021-00003
Device Sequence Number17125494
Product Code KDI
UDI-Device IdentifierM535CAR5000
UDI-Public+M535CAR5000/$$052200978004R
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberCAR-500
Device Catalogue NumberCAR-500
Device Lot Number00978004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR